Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for pins and needles sensation in the torso while on steroids

Mosquitoes seem to be attracted to my son (a young adult) and he suffered multiple bites a few weeks ago. Soon afterward, he developed hives on his torso. A doctor prescribed steroids that he took for about 5 days. About 2 weeks ago he started complaining about a pins and needles sensation on her torso soon after the rash went away. This sensation has continued & he describes the pain on a scale of 1-10, as a 4. I ve been concerned, of course. Thank you.
Tue, 9 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Damage to peripheral nerve fibers following extensive insect bites or swelling of the tissue to irritating the nerve fibers due to water retention as a side effect of steroids can cause such tingling(pins &needles).

It would subside after withdrawing the pills/healing of hives/supplement of B12 vitamin would help.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Vasudha Jayant Athavale, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having episodes of pins and needle pain in my left calf. This happens several times a day. My calf hurts for a little while and then...